|Lymphoma and HIV
Dec 25, 2001
I am 22 years old. My CD4 count was 43 and my load was around 500,000. The started me on HIV meds after determining I had MAC. After ten days I began high fevers. They now think I may have lymphoma but not sure yet. They stopped my HIV meds. Should I keep taking my HIV meds even if chemo is neccessary and what is my prognosis. Is this treatable. I was on HAART.
Response from Dr. Feinberg
If the presumed diagnosis of lymphoma is based on the fact that you are having high fevers and have swollen lymph nodes, then make sure your doctor makes a tissue-based diagnosis (based on a biopsy). People with advanced HIV disease and MAC who have a swift response to HAART can have those exact same symptoms-- fever and swollen glands-- and it is due to immune reconstitution, not lymphoma. If this is all due to an immune reconstitution phenomenon, that means that your immune system has alll of a sudden become 'healthy' enough to recognize the MAC and fight back.
If you really do also have lymphoma in addition to MAC, my advice would be to stay on your HAART-- the better your immune system, the better you may do with fighting the lymphoma. Lymphoma is definitely treatable.
If none of the above sounds familiar or right to your doctor, then you may want to get a second opinion as soon as possible. Hang in there, and good luck!
See MD for sinus infestion?
How long to be off HIV meds?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.